MAUDE Adverse Event Report: STRYKER SPINE-US 9MM X 6DEG X 9MM X 23MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

STRYKER SPINE-US 9MM X 6DEG X 9MM X 23MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 48950096
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 02/23/2018
Type of Reportable Event Serious Injury
Event or Problem Description
A patient who was implanted with a cage in (b)(6), reported pain after the operation.It was further reported that the patient could not walk at all, a "black shadow like a foreign object" response was seen on ct images, symptoms improved as a result of block injections on the intervertebral disc and that "the intervertebral discs are doing bad things".The cage was removed on (b)(6) during a revision surgery.It was observed that the case did not fuse.After palpating the affected area, after removal, there was no cavity and normal.
 
Additional Manufacturer Narrative
Upon follow up it was reported that patient's pain disappeared and the patient could walk.The patient's pre-operative diagnosis was spinal canal stenosis.The reported event was confirmed via correspondence and visual inspection of the explanted cage.Materials analysis performed concludes that the cage fractured in ductile overload.The fracture origins were located along the outer surface and consistent with an overload condition.No materials or manufacturing defects were observed.The type of overload and the likely root cause could not be determined from the information provided.
 
Event or Problem Description
A patient who was implanted with a cage in june, reported pain after the operation.It was further reported that the patient could not walk at all, a "black shadow like a foreign object" response was seen on ct images, symptoms improved as a result of block injections on the intervertebral disc and that "the intervertebral discs are doing bad things".The cage was removed on february 23 during a revision surgery.It was observed that the case did not fuse.After palpating the affected area, after removal, there was no cavity and normal.

Brand Name
9MM X 6DEG X 9MM X 23MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7347922
Report Number3004024955-2018-00013
Device Sequence Number48394
Product Code MAX
UDI-Device Identifier07613327117318
UDI-Public(01)07613327117318
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48950096
Device Catalogue Number48950096
Device Lot NumberD0H8
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2018
Initial Date Received by Manufacturer 02/23/2018
Supplement Date Received by Manufacturer08/28/2018
Initial Report FDA Received Date03/18/2018
Supplement Report FDA Received Date09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;